Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Feb 16, 2021, 3:02 PM EST for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2021, 3:02 PM EST (20:02 UTC)
- Expired
- Feb 16, 2021, 3:45 PM EST
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted.
939
WWUS82 KMFL 162002
SPSMFL
Special Weather Statement
National Weather Service Miami FL
302 PM EST Tue Feb 16 2021
FLZ072-074-172-173-162045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
302 PM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 345
PM EST...
* At 302 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Ojus, or near Miami Gardens,
moving northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, North
Miami Beach, Oakland Park, Aventura, Lauderdale Lakes, Dania Beach,
Cooper City, Sunny Isles Beach, West Park, Wilton Manors and Lazy
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2595 8010 2595 8033 2607 8030 2617 8025
2618 8007
TIME...MOT...LOC 2002Z 211DEG 18KT 2599 8020
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 16, 2:39 PM EST, 23 minutes earlier.
Area forecast discussion, Feb 16, 2:39 PM EST, 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 239 PM EST Tue Feb 16 2021 .DISCUSSION... Short Term (Tonight through Wednesday): A cold front will continue to move eastward generally through the region this afternoon and evening. The problem is where exactly does this front stall? Over the Gulf Stream would be enough to transition winds to an offshore flow and reducing rain chances. However, a stall right over the Atlantic metro could be bad news. A stall over the metro would mean not only continued rain and storm chances, but perhaps some flooding potential as well. In fact, PWATS from this morning's sounding are right around 1.8" or so...which to put that into perspective is roughly within the 99 percentile for this time of year. With the boundary over and a unidirectional wind profile, hydro concerns may arise, despite antecedent conditions being a bit on the drier side. Rate could easily overpower absorption...plus the urbanized regions are always slow to drain. Severe weather? Still possible through the afternoon and perhaps early evening hours. CAPE values from this morning's sounding were also a bit impressive for 7am. Generally around 2200 J/KG. Although heating will take place, there will be cloud cover, which will overall limit destabilization during peak heating. Limited upper ascent will also keep any severe threat on the lower end of the scale. That said, with surface lifting (front) and plenty of instability, continued mentioning strong to isolated severe storms through the remainder of today. Going into Wednesday, the front will slowly begin to move northward. Since we will still be within close proximity, continued rain chances through peak daytime heating. A few thunderstorms can be expected, but the lackluster parameters should continue to limit the overall severe weather threat. We'll need to continue to watch exactly where showers and storms develop and if the aforementioned scenario with the front stalling over the Atlantic comes to fruition...what impact would that have on the possible hydro situation. Regardless temperatures should generally remain above average for both overnight low and daytime highs through the period. Long term (Wednesday Night through Monday): Models show a rather short-lived ridging/drier period from Wed night through Thursday night as high pressure establishes over the region in the wake of the front's departure. Subsidence and drier air will bring POPs down to single digits by Thursday afternoon, along with afternoon highs hitting the mid to upper 80s. For Friday, models depict a longwave trough over the Gulf region approaching and dragging a sfc front with it. So far consensus is not too excited about potential for significant impactful weather with this frontal passage, with mainly a narrow line of showers and embedded thunder moving across SoFlo associated with the leading edge of the boundary. Current timing has the front clearing the peninsula Friday afternoon or evening, followed by a short period of lingering post-frontal clouds and patchy light precipitation. Drier and much cooler air will then pour into South Florida Friday night through next weekend. Temperatures will remain well above normals through Thursday, then highs cool down into the low-mid 70s for the weekend behind the FROPA. Quiet weather continues into early next week easterly flow returning and slowly moderating temperatures. && .AVIATION(18Z TAFS)... VFR conditions expected for much of the cycle, however, the Atlantic terminals may see intermittent drops to MVFR as convection develops along a stalling front this afternoon. There is also a signal that right along the front low CIGs will be possible overnight again affecting the Atlantic terminals. Until a stronger signal is present and more confidence develops we'll stay low-end VFR for now. Otherwise, winds should remain light and variable. && .MARINE... Showers and thunderstorms are expected over the local waters as a frontal boundary stalls across the area. Locally hazardous boating conditions are possible with lightning, gusty winds, and waterspouts as potential hazards. More favorable marine conditions return by late week as the front lifts away to our north and high pressure rebuilds into the area. && .BEACH... Elevated rip current potential will continue along the Palm Beach County Beaches through Wednesday. Although winds may shift to offshore, the northeasterly swell will continue to create rip current risks. && .PRELIMINARY POINT TEMPS/POPS... Miami 71 83 74 85 / 30 30 0 0 West Kendall 69 85 72 86 / 30 30 0 0 Opa-Locka 69 83 72 84 / 30 30 0 0 Homestead 69 83 73 84 / 30 20 0 0 Fort Lauderdale 71 83 74 85 / 30 40 0 0 N Ft Lauderdale 71 82 73 83 / 40 40 0 0 Pembroke Pines 70 84 73 85 / 30 40 0 0 West Palm Beach 68 82 71 83 / 40 40 0 0 Boca Raton 70 83 73 85 / 40 40 0 0 Naples 65 83 69 83 / 10 20 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...HVN Wednesday Night through Tuesday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 16, 9:50 AM EST, 5 hours 12 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 950 AM EST Tue Feb 16 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 950 AM EST Tue Feb 16 2021 ...Isolated Severe Storms and Locally Heavy Rainfall Possible... ...A Moderate Risk of Rip Currents Along The Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated severe thunderstorms are possible today. Strong to locally damaging wind is the greatest threat. Tornadoes: A brief tornado is possible with the stronger storms this morning. Waterspouts: Waterspouts are possible over the Atlantic waters and Lake Okeechobee. Wind: Strong to locally damaging wind gusts are possible with the stronger storms today. Flooding: Heavy rain over the east coast metro areas could result in localized flooding. Rip currents: There is a moderate risk of rip current along the Palm Beaches. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY An elevated rip current risk will persist across the Palm Beaches, and an increasing rip current risk is anticipated by for all east coast beaches by mid to late week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Feb 16, 10:49 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1049 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TSTM WND GST 5 SSE MIAMI BEACH 25.75N 80.10W
02/16/2021 M48 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 48 MPH
(41 KNOTS) WAS MEASURED AT MESONET STATION
XGVT GOVERNMENT CUT FROM A STORM THAT MOVED
OFFSHORE.
&&
HVNSpecial weather statement, Feb 16, 11:56 AM EST, 3 hours 6 minutes before
Special Weather Statement National Weather Service Miami FL 1156 AM EST Tue Feb 16 2021 FLZ073-074-173-161745- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 1156 AM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 1245 PM EST... * At 1156 AM EST, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles north of Homestead General Airport, moving northeast at 30 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Coral Gables, South Miami, Kendall, The Redland, Doral, Sweetwater, West Miami, Westchester, Glenvar Heights, Fountainbleau, Country Walk, Kendale Lakes, University Of Miami, The Hammocks, Coral Terrace, Olympia Heights, West Kendall, Intersection Krome And Kendall Drive and Miccosukee Resort. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2554 8059 2561 8067 2595 8050 2573 8025 TIME...MOT...LOC 1656Z 221DEG 25KT 2562 8059 HVN
Special weather statement, Feb 16, 12:37 PM EST, 2 hours 25 minutes before
Special Weather Statement National Weather Service Miami FL 1237 PM EST Tue Feb 16 2021 FLZ073-074-173-161800- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 1237 PM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL 100 PM EST... * At 1236 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm over The Redland, moving northeast at 30 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Homestead, Coral Gables, South Miami, Black Point, The Redland, Kendall, Pinecrest, Homestead Base, Naranja, Glenvar Heights, Richmond West, Richmond Heights, Country Walk, Leisure City, Palmetto Bay, Cutler Bay, University Of Miami, Zoo Miami, Goulds and West Perrine. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2543 8032 2556 8057 2575 8026 TIME...MOT...LOC 1736Z 225DEG 27KT 2556 8044 HVN
Special weather statement, Feb 16, 1:17 PM EST, 1 hour 45 minutes before
Special Weather Statement National Weather Service Miami FL 117 PM EST Tue Feb 16 2021 FLZ074-173-161845- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 117 PM EST Tue Feb 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 145 PM EST... * At 117 PM EST, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Surfside to near Coral Gables. Movement was northeast at 25 mph. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... Miami, Miami Beach, Key Biscayne, Surfside, Virginia Key, North Miami, North Miami Beach, Miami Shores, North Bay Village, El Portal, Port Of Miami, Fisher Island, Downtown Miami, Bay Harbor Islands, Biscayne Park, Bal Harbour and Fiu North Campus. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2593 8008 2565 8012 2564 8023 2590 8018 TIME...MOT...LOC 1817Z 232DEG 21KT 2588 8013 2564 8021 Weinman
Local storm report, Feb 16, 2:06 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
02/16/2021 M41 MPH AMZ651 FL BUOY
A MARINE THUNDERSTORM PRODUCED A WIND GUST
MEASURED AT BUOY VAKF1 OF 41 MPH AS THE
STORM WAS MOVING OFFSHORE.
&&
ARSpecial weather statement, Feb 16, 3:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
302 PM EST Tue Feb 16 2021
FLZ072-074-172-173-162045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
302 PM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 345
PM EST...
* At 302 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Ojus, or near Miami Gardens,
moving northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, North
Miami Beach, Oakland Park, Aventura, Lauderdale Lakes, Dania Beach,
Cooper City, Sunny Isles Beach, West Park, Wilton Manors and Lazy
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2595 8010 2595 8033 2607 8030 2617 8025
2618 8007
TIME...MOT...LOC 2002Z 211DEG 18KT 2599 8020
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:53 PM EST | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Feb 15, 11:11 PM EST | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 34 min |
| Feb 15, 11:17 PM EST | Special Weather Statement | MFL | Broward | 28 min |
| Feb 15, 11:19 PM EST | Special Weather Statement | MFL | Glades | 56 min |
| Feb 15, 11:44 PM EST | Special Weather Statement | MFL | Broward | 46 min |
| Feb 16, 12:04 AM EST | Special Weather Statement | MFL | Broward | 26 min |
| Feb 16, 12:29 AM EST | Special Weather Statement | MFL | Palm Beach | 46 min |
| Feb 16, 5:59 AM EST | Special Weather Statement | MFL | Broward | 46 min |
| Feb 16, 6:10 AM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 35 min |
| Feb 16, 6:23 AM EST | Tornado Warning | MFL | Broward, Collier, Hendry, Palm Beach | 37 min |
| Feb 16, 6:46 AM EST | Special Weather Statement | MFL | Palm Beach | 44 min |
| Feb 16, 6:54 AM EST | Special Weather Statement | MFL | Broward | 51 min |
| Feb 16, 7:27 AM EST | Special Weather Statement | MFL | Palm Beach | 48 min |
| Feb 16, 7:42 AM EST | Special Weather Statement | MFL | Broward | 48 min |
| Feb 16, 8:25 AM EST | Special Weather Statement | MFL | Broward | 50 min |
| Feb 16, 9:15 AM EST | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Feb 16, 10:16 AM EST | Special Marine Warning | MFL | 29 min | |
| Feb 16, 10:45 AM EST | Special Marine Warning | MFL | 30 min | |
| Feb 16, 11:56 AM EST | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Feb 16, 12:37 PM EST | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Feb 16, 12:57 PM EST | Special Marine Warning | MFL | 48 min | |
| Feb 16, 1:17 PM EST | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Feb 16, 1:57 PM EST | Special Marine Warning | MFL | 63 min | |
| Feb 16, 2:20 PM EST | Special Marine Warning | MFL | 55 min | |
| Feb 16, 3:31 PM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Feb 16, 3:43 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Feb 16, 4:01 PM EST | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Feb 16, 4:16 PM EST | Special Weather Statement | MFL | Broward | 44 min |
| Feb 16, 4:58 PM EST | Special Marine Warning | MFL | 62 min | |
| Feb 16, 5:13 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Feb 16, 5:16 PM EST | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Feb 16, 5:49 PM EST | Special Weather Statement | MFL | Broward | 56 min |
| Feb 16, 6:23 PM EST | Special Weather Statement | MFL | Broward | 67 min |
| Feb 16, 6:34 PM EST | Areal Flood Advisory | MFL | Broward | 4 hr |
| Feb 16, 6:51 PM EST | Special Weather Statement | MFL | Broward | 39 min |
| Feb 16, 6:59 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.